Michigan, 2012Hail in Michigan, August 1, 2012
August 1, 2012 · NWS MQT · 1 event in 1 county or zone
A thunderstorm dropped three quarter inch diameter hail near Little Girls Point on the morning of the 1st.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm dropped three quarter inch diameter hail near Little Girls Point on the morning of the 1st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 1, 5:35 AM CST, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 1, 5:35 AM CST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
735 AM EDT WED AUG 1 2012
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 512 AM EDT WED AUG 1 2012
THE PERSISTENT UPPER RIDGE REMAINS OVER THE PLAINS STATES THIS
MORNING...WHICH IS KEEPING THE UPPER WAVES RUNNING THROUGH SRN
CANADA. THE FIRST WAVE IS MOVING THROUGH SRN ONTARIO AND NRN LK
SUPERIOR. THE SHOWERS/THUNDERSTORMS THAT WERE ASSOCIATED WITH THE
WAVE HAVE GREATLY DIMINISHED EARLY THIS MORNING AS IT PUSHED INTO
THE DRIER/STABLE AIR FROM THE HIGH OVER THE CNTRL GREAT LKS. THE
SECOND WAVE IS PRODUCING ANOTHER AREA OF THUNDERSTORMS IN WRN
ONTARIO...JUST TO THE EAST OF A SFC HIGH NEAR LK WINNIPEG AND ALONG
A SFC TROUGH. THESE THUNDERSTORMS LOOK TO SLIDE TO THE ESE AND MAY
TRY TO IMPINGE ON ON NRN LK SUPERIOR LATE THIS MORNING IF THEY CAN
HOLD TOGETHER. THEN THE THIRD WAVE...WHICH MAY BE ONE OF THE WX
PRODUCERS THIS AFTN AND TONIGHT...IS LOCATED IN SW SASK. CLOSER TO
HOME...HIGH PRESSURE HAS BEEN DOMINATING THE UPPER GREAT LKS AND LED
TO MOSTLY CLEAR SKIES AND TEMPERATURES FALLING INTO THE UPPER 40S TO
LOWER 60S.
TODAY...WITH THE FIRST COUPLE OF SHORTWAVES STAYING TO THE N OF
UPPER MI AND HIGH PRESSURE EXITING...EXPECT A MOSTLY SUNNY START TO
THE DAY. WV IMAGERY THIS MORNING SHOWING SUBSTANTIAL DRY AIR BETWEEN
THE SHORTWAVES IN CANADA AND THE BETTER MOISTURE UNDER THE UPPER
RIDGE IN THE PLAINS AND DAKOTAS. THIS MAY BE ONE OF THE LIMITING
FACTORS FOR CONVECTION TODAY...ALTHOUGH THERE IS A LITTLE MORE
MOISTURE AHEAD OF THE DAKOTAS COLD FRONT IN NRN MN WHICH HAS TRIED
TO PRODUCE A FEW MID CLOUDS EARLY THIS MORNING. THE LOW AND COLD
FRONT ARE EXPECTED TO SHIFT TO THE ESE TODAY...REACHING NW LAKE
SUPERIOR AND SRN ONTARIO BY 00Z THURS. MEANWHILE...H850 SWRLY FLOW
WILL INCREASE ACROSS THE CWA TODAY AHEAD OF THE H850 TROUGH. THIS
WILL LEAD TO LIGHT/MODERATE WAA OVER THE WRN LK AND WRN LK SUPERIOR
THIS AFTN. WITH DRY AIR LIKELY ASSOCIATED WITH THIS WAA...THINKING
THIS WILL CAP ANY SFC BASED CONVECTION OVER THE NW HALF OF THE CWA.
THUS...FEEL LIKE THE BEST CHANCE FOR CONVECTION WILL ALIGN WITH THE
COLD FRONT MOVING INTO WRN LK SUPERIOR LATE IN THE AFTN AFTER THE
WARM TONGUE SLIDES EAST. THEREFORE...HAVE TRIMMED BACK POPS UNTIL
THE MID/LATE AFTN PERIOD OVER THE WEST TO ACCOUNT FOR THE CAPPING.
IF STORMS CAN DEVELOP OVER FAR WRN UPPER MI...COULD SEE THEM BECOME
STRONG AS ML CAPE VALUES LOOK TO INCREASE TO 1300-2200 J/KG AHEAD OF
THE COLD FRONT IN NW WI AND WRN UPPER MI LATE THIS AFTN. 0-6KM BULK
SHEAR VALUES ARE AROUND 35-40KTS...SO INSTABILITY AND SHEAR WOULD
POINT TO A SEVERE POTENTIAL. WITH THE AREA OF BEST INSTABILITY AND
COLD FRONT...WOULD THINK THE BEST CHANCE FOR DEVELOPMENT WOULD BE IN
NW WI AND FAR WRN UPPER MI. IF STORMS DEVELOP...THEY WOULD SLIDE TO
THE ESE MAINLY OVER THE COUNTIES NEAR THE WI BORDER THROUGH THE
EVENING HOURS.
AS FOR HIGHS TODAY...THE ABUNDANT SUNSHINE IN THE MORNING AND
H875-850 TEMPS AROUND 20C W AND 18C EAST SHOULD PRODUCE HIGHS IN THE
MID TO UPPER 80S OVER THE WEST. MEANWHILE...AREAS OVER THE EAST WILL
BE SLIGHTLY COOLER...ESPECIALLY NEAR LK MI EAST OF GARDEN CORNERS
DUE TO FLOW OFF LK MI.
TONIGHT/S FORECAST WILL LARGELY DEPEND ON CONVECTIVE
DEVELOPMENT...AS THE SHORTWAVE IN MANITOBA SLIDES THROUGH THE FLOW
AND ACROSS SRN ONTARIO AND NRN LK SUPERIOR AND THE SFC LOW FOLLOWS
SUIT. AS THAT AREA IS UNDER THE FAVORABLE LEFT FRONT OF THE UPPER
JET AND BEST DYNAMICS/MOISTURE...WILL CARRY HIGHEST POPS THERE.
FARTHER S OVER UPPER MI...THINGS ARE A LITTLE TRICKY. FIRST...THE
AREA IS UNDER THE UNFAVORABLE RIGHT FRONT OF UPPER JET AND WITH THE
EXPECTED DRY AIR HAVE VERY LARGE CONCERNS ON ANY DEVELOPMENT. THE
MOISTURE THAT IS OVER SD THIS MORNING WILL TRY TO PUSH TOWARDS THE
AREA...BUT WILL LIKELY BE STUCK IN WI. THINK FORCING IS THERE...WITH
THE COLD FRONT MOVING THROUGH TONIGHT...BUT THE LIMITED MOISTURE MAY
BE TOO MUCH TO OVERCOME FOR MORE WIDESPREAD CONVECTION. THUS...WILL
LOWER POPS SOME BUT STILL KEEP IN THE CHANCE CATEGORY. WITH THE DRY
AIR AROUND...THINK STRONG WINDS WOULD BE THE MAIN CONCERN WITH ANY
STORMS THAT WILL DEVELOP AND CONTINUE TO MENTION THE STRONG
THUNDERSTORMS IN THE HWO. FINALLY...NW FLOW AND INCREASING LLVL
MOISTURE FROM CANADA BEHIND THE FRONT SHOULD LEAD TO SCATTERED
STRATUS DEVELOPMENT OVER AT LEAST THE NW HALF OF THE CWA BY 12Z
THURS.
.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 512 AM EDT WED AUG 1 2012
WILL START OFF THE PERIOD WITH UPPER MI WEDGED BETWEEN STRONG 500MB
RIDGING OVER MUCH OF THE WESTERN AND CENTRAL CONUS...AND STRONG
TROUGHING CENTERED JUST NORTH OF JAMES BAY. THIS SET UP WILL
SUSTAIN THE NORTHWEST FLOW OVER THE REGION THROUGH FRIDAY...AT WHICH
POINT A STRONG 500MB CLOSED SHORTWAVE ALONG THE WESTERN US/CANADIAN
BORDER WILL BEGIN TRACKING TOWARDS THE UPPER GREAT LAKES REGION. AS
IT NEARS...EXPECT SHORTWAVE TO DEEPEN FURTHER AND STRONG TROUGHING
TO DEVELOP OVER THE NORTHEAST CONUS...CONTINUING THROUGH MONDAY.
NORTHWEST FLOW WILL RETURN FOR REMAINDER OF FORECAST PERIOD WITH
RIDGING REGAINING CONTROL.
THURSDAY MORNING WILL BEGIN WITH AN EXITING UPPER LEVEL SHORTWAVE
AND SURFACE LOW PRESSURE LAGGING SLIGHTLY BEHIND OVER UPPER MI. WITH
BEST FORCING OUT AHEAD OF THE ASSOCIATED SURFACE COLD
FRONT...CHANCES FOR PRECIP WILL BE EXITING DURING THE DAY.
HOWEVER...WITH LINGERING MOISTURE IN PLACE AND A WEAKER COLD FRONT
MOVING FROM NORTH TO SOUTH ACROSS THE AREA DURING THE DAY...COULD
SPAWN SOME SCATTERED PRECIP INTERIOR WEST. BEST INSTABILITY WILL BE
DURING THE LATE MORNING HOURS NEAR THE WI BORDER AND FAR SOUTH
CENTRAL...WITH ML CAPE VALUES BETWEEN 1000-1200 J/KG. HOWEVER...WITH
HIGH PRESSURE TRYING TO MOVE IN FROM THE NORTH...FORECAST SOUNDINGS
SHOW AN LARGE INFLUX OF DRY AIR IN THE MID AND UPPER LEVELS DURING
THE MORNING HOURS...SO AS THIS DRY AIR CONTINUES TO WORK TO THE
SURFACE...ANY REMAINING PRECIP/CONVECTION CHANCES SHOULD DIMINISH
THROUGH THE AFTERNOON. WITH EXITING LOW AND INCOMING HIGH...ALONG
WITH CONTINUED NORTHWESTERLY FLOW ALOFT...EXPECT COOLEST CONDITIONS
NEAREST THE LAKE /UPPER 60S AND LOW 70S/. SOUTH CENTRAL COULD SEE
TEMPS IN THE UPPER 70S AND LOW 80S...WITH NO LAKE INFLUENCE/LIGHT
WINDS/AND SUNNY SKIES...ALSO CONTRIBUTING TO THE HIGHER INSTABILITY
IN THESE AREAS.
RIDGING PATTERN SHOULD REMAIN ACROSS THE UPPER GREAT LAKES THROUGH
THURSDAY NIGHT. AT THIS POINT...ABOVE MENTIONED 500MB SHORTWAVE WILL
HAVE MOVED INTO SASKATCHEWAN WHILE CONTINUING TO DEEPEN. DURING THE
DAYTIME HOURS FRIDAY...SURFACE WINDS WILL BEGIN TO VEER TO THE SOUTH
DURING PASSAGE OF SURFACE WARM FRONT...STRENGTHENING DURING THE
OVERNIGHT HOURS INTO SATURDAY. THIS WILL ALLOW FOR THE INFLUX OF WAA
ACROSS THE REGION FRIDAY THROUGH SATURDAY MORNING. FORECASTED NAM
SOUNDINGS SHOW INFLUX OF MID LEVEL MOISTURE WITH APPROACHING MID AND
HIGH CLOUDS MOVING IN BY 13Z FRIDAY. CLOUD COVER WILL CONTINUE TO
SPREAD ACROSS WESTERN AND CENTRAL UPPER MI DURING THE DAY...REACHING
THE EAST BY FRIDAY NIGHT. WITH SUCH A WARM MOIST AIRMASS IN
PLACE...COULD SEE SHRA/TSRA DEVELOPMENT BY EARLY FRIDAY AFTERNOON
AHEAD OF MAIN SYSTEM. EASTERN FRINGE OF BROAD AREA OF QVECTOR
CONVERGENCE WILL REACH WESTERN UPPER MI ABOUT THIS TIME...WITH 0-3KM
COMPUTED CAPE VALUES REACHING IN EXCESS OF 400 J/KG. SOUNDINGS SHOW
STRONG VEERING AND SHEAR THROUGH THE COLUMN WITH A WELL DEFINED
ELEVATED MIXED LAYER. HOWEVER...THE POTENTIAL OF ANY SEVERE STORM
DEVELOPMENT WILL RELY SOLELY ON BREAKING THE STRONG CAP IN PLACE. IF
SO...COULD SEE SOME IMPRESSIVE STORMS WEST DURING THE AFTERNOON
HOURS.
STORM POTENTIAL WILL CONTINUE INTO THE OVERNIGHT HOURS WITH WARM
MOIST AIRMASS AND LOCATION JUST AHEAD OF SURFACE COLD FRONT...THOUGH
LOSS OF DAYTIME HEATING WILL LESSEN BEST INSTABILITY. MODELS ARE IN
GOOD AGREEMENT OF MAIN PRECIPITATION SHIELD REACHING WESTERN UPPER
MI BY LATE FRIDAY NIGHT INTO SATURDAY MORNING...TRAVERSING THE AREA
THROUGH SUNDAY MORNING. BEST INSTABILITY FOR THE SYSTEM WILL BE
REACHED DURING THE EARLY AFTERNOON HOURS SATURDAY RIGHT BEFORE
PASSAGE OF COLD FRONT. WITH SUCH A SETUP...EXPECT A LINE OF
POTENTIALLY SEVERE STORMS TO DEVELOP AND MOVE FROM WEST TO EAST
DURING THE AFTERNOON FOLLOWED BY A LARGE PRECIPITATION SHIELD.
SURFACE LOW PRESSURE WILL TIGHTEN SUBSTANTIALLY DURING THIS
TIME...SO EXPECT STRONG AREA OF MOISTURE /170 PERCENT OF NORMAL PWAT
VALUES/ TO ORGANIZE OVER THE EASTERN UP BY SATURDAY AFTERNOON AND
EVENING...WITH HIGHEST VALUES OF QPF FROM THIS SYSTEM EXPECTED.
BY SUNDAY AFTERNOON...MAIN SHORTWAVE WILL BE JUST TO THE NORTH OF
THE UPPER GREAT LAKES REGION...MOVING EAST TOWARDS JAMES BAY BY
EVENING.THIS WILL PUT UPPER MI BACK IN NORTHWEST FLOW THROUGH THE
REMAINDER OF THE FORECAST PERIOD...WITH INFLUX OF DRY AIR
EFFECTIVELY CUTTING OFF PRECIP CHANCES BY SUNDAY AFTERNOON. MODELS
BECOME FAIRLY UNRELIABLE AFTER THIS POINT...WITH ECMWF MODEL KEEPING
US IN A DRY NORTHWEST FLOW/RIDING PATTERN...AND GFS DEVELOPING
ANOTHER STRONG CLOSED OFF SHORTWAVE THAT WILL MOVE TO THE NORTH OF
LAKE SUPERIOR DURING THE DAY TUESDAY. IF THE ECMWF PANS OUT...UPPER
MI WILL REMAIN DRY WITH SOME PRECIP CHANCES OVER LAKE SUPERIOR. THE
OPPOSITE WILL BE TRUE FOR THE GFS. WENT WITH A CONSENSUS OF THE TWO
AT THIS TIME...RESULTING IN SLIGHT CHANCES THROUGH THE MORNING HOURS
TUESDAY AND DIMINISHING DURING THE DAY.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 728 AM EDT WED AUG 1 2012
HIGH PRESSURE WILL EXIT THE AREA TODAY...AS A LOW PRESSURE SYSTEM
NEAR LAKE WINNIPEG MOVES JUST NORTH OF LAKE SUPERIOR THIS EVENING.
THIS WILL DRAG A FRONT ACROSS UPPER MICHIGAN TONIGHT. AHEAD OF THIS
FRONT...GUSTY SW WINDS ARE EXPECTED AT ALL TAF SITES...WITH GUSTS IN
THE 20-25KT RANGE. UNCERTAINTY REMAINS ON SHOWER/THUNDERSTORM
DEVELOPMENT THIS AFTERNOON INTO TONIGHT. CURRENT THINKING IS THAT
THE DRY AIR WILL WIN OUT AND KEEP THUNDERSTORMS N AND S OF THE TAF
SITES. BEHIND THE FRONT...THERE IS THE POTENTIAL FOR SCT/BKN MVFR
CLOUDS AFFECTING ALL OF THE TAF SITES TOWARDS DAYBREAK.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 512 AM EDT WED AUG 1 2012
A LOW PRESSURE SYSTEM MOVING THROUGH SOUTHERN CANADA TODAY AND
TONIGHT WILL SWEEP A COLD FRONT ACROSS LAKE SUPERIOR. EXPECT SW
WINDS AHEAD OF THIS FRONT TO GUST TO 20KTS BEFORE SHIFTING TO THE NW
TO 20KTS OVERNIGHT. A HIGH PRESSURE RIDGE WILL THEN SETTLE BACK OVER
LAKE SUPERIOR THURS INTO FRI. A STRONGER LOW PRESSURE SYSTEM
DEVELOPING NEAR LAKE WINNIPEG ON FRIDAY WILL SHIFT ENE TO JAMES BAY
BY SUNDAY MORNING AND SWEEP A COLD FRONT ACROSS LAKE SUPERIOR ON
SATURDAY. WINDS COULD GUST TO 25KTS THIS WEEKEND AS THE SYSTEM MOVES
THROUGH.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...JMW
AVIATION...SRF
MARINE...SRF
Hazardous weather outlook, Aug 1, 2:43 AM CST, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
443 AM EDT WED AUG 1 2012
MIZ001>007-009>014-084-085-020845-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
443 AM EDT WED AUG 1 2012 /343 AM CDT WED AUG 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A POSSIBILITY OF THUNDERSTORMS THIS AFTERNOON OVER WESTERN
UPPER MICHIGAN AND THEN ACROSS ALL OF UPPER MICHIGAN TONIGHT. THERE
IS UNCERTAINTY ON THE DEVELOPMENT OF THE THUNDERSTORMS...BUT IF THEY
OCCUR THEY COULD BECOME STRONG WITH GUSTY WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE THURSDAY...AND AGAIN FRIDAY AFTERNOON
THROUGH SUNDAY. THUNDERSTORMS SATURDAY AND
SATURDAY EVENING COULD BE ALSO BE STRONG TO SEVERE.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS MAY BE NEEDED THIS AFTERNOON
INTO TONIGHT.
LSZ162-240>251-263>267-020845-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
443 AM EDT WED AUG 1 2012 /343 AM CDT WED AUG 1 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE OVER LAKE SUPERIOR...MAINLY THIS
AFTERNOON AND TONIGHT. SOME THUNDERSTORMS COULD BE STRONG TO SEVERE
WITH WINDS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS LAKE SUPERIOR THURSDAY
MORNING...AND AGAIN LATE FRIDAY MORNING THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS MAY BE NEEDED WEDNESDAY.
LMZ221-248-250-020845-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
443 AM EDT WED AUG 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TONIGHT...WHICH COULD PRODUCE GUSTS OVER
35 KNOTS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE THURSDAY MORNING...AND AGAIN FRIDAY NIGHT
THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
SRF/JMW
In the hours before
Local storm report, Aug 1, 10:10 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1210 PM EDT WED AUG 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 1 SSW KIVA 46.23N 87.09W
07/29/2012 ALGER MI NWS STORM SURVEY
MICROBURST WINDS SNAPPED OFF OR UPROOTED NUMEROUS LARGE
TREES.
&&
JVOSSSpecial weather statement, Aug 1, 10:59 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
1259 PM EDT WED AUG 1 2012
MIZ009-011800-
GOGEBIC-
1159 AM CDT WED AUG 1 2012
...SIGNIFICANT WEATHER ALERT FOR GOGEBIC COUNTY UNTIL 100 PM CDT/200
PM EDT/...
AT 1155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES NORTH OF UPSON...OR 16 MILES NORTHWEST
OF IRONWOOD. THIS STORM WAS MOVING EAST AT 45 MPH.
NICKEL SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LITTLE GIRLS POINT...
IRONWOOD...
BESSEMER...
WAKEFIELD...
MARENISCO...
LAKE GOGEBIC STATE PARK...
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
VOSS
Hail, Gogebic
- When
- August 1, 11:06 AM CST to 11:09 AM CST
- Where
- Gogebic County, 9.5 mi WNW of Junet
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 46.580, -90.380
The spotter near Little Girls Point reported three quarter inch diameter hail on the morning of the 1st.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404882.